Hello There, Guest! Login Register
Index    |     Search    |     Members    |     Help

Thread Rating:
  • 0 Vote(s) - 0 Average
  • 1
  • 2
  • 3
  • 4
  • 5
A question for nurses
#1
I have a question for the nurses on this forum, not wc related.

I had surgery earlier this week to remove a tumor.
ALso had skin grafting with skin removed from the collar bone area.

I am on restrictions, no bending no lifting more then a gallon or milk and do nothing to increase the heart rate.

I have been doing very little and trying to follow my restriction.
Doing little things llike wiping the counter, leaves me with me feeling dizzy.

Is this normal?

I am on tylenol with codine, PRN.

Thanks
Bummer Knees
 
Reply
#2
Bummer, I'm no Nurse. But, may I ask a question?

What is the reasoning on the Heart Rate issue, if I may ask?

Also, is it possible your having a Sinus problem at this time?
Reply's are intended solely for informational purposes. They are based on personal opinions, experience, or research and are "not to be taken as fact or legal advice", otherwise, always consult an attorney or a doctor.
 
Reply
#3
I really do not know, the doctor and nurse both told me this is one of the cautions after this type of surgery.

The printed material reads:
Do not lift anything over 10 pounds, exercise, do any activity that will cause you to sweat or increase your blood pressure.

Yesterday I could feel the increase in blood pressure and would get dizzy.
This morning as I type I am shaking.
 
Reply
#4
The Codine in the Tylenol makes us shake a little, and sometimes itch. If your taking 2 of them at a time every 4 hours, go to 6 hours, or take 1 every 4 hours. I can tell it's working though, because you said you shake some, I do too. LOL.

Try reducing the amount or spread out the time by 2 hours of taking it.
Reply's are intended solely for informational purposes. They are based on personal opinions, experience, or research and are "not to be taken as fact or legal advice", otherwise, always consult an attorney or a doctor.
 
Reply
#5
Thanks Bad Boy

I only take 1 every 6 hours or so.

I try not to take them to often, you know me and meds.
 
Reply
#6
BK, Hi there, BB is right codine will cause the shakes. Do not take aspirin or asprin products as it is blood thinning and that you don't want. As for the other restrictions, each surgeon has different post op restrictions. alot are the same and some are different. Skin grafs will tend to sluff of but will heal underneath. but that is why the no bending etc , I really do not know why you are to watch your B/P unless you have had a problem with it before, I would ask the surgeon when you go for your post op check up, untill then if not having to much pain I also would suggest trying to cut down or back on the codine. You can also try eating something before taking it as it also can give you Nausea and a upset stomach.
I wish I could help more, maybe Red, RNvic or ? can give more insight. Hope you feel better soon.
 
Reply
#7
Bummer, then you can cut the Tylenol in half, as my wife and mother-in-law have to.
Reply's are intended solely for informational purposes. They are based on personal opinions, experience, or research and are "not to be taken as fact or legal advice", otherwise, always consult an attorney or a doctor.
 
Reply
#8
Bummer... the main reason that the doctor wants to minimize your activity is to assure that you are receiving an appropriate amount of blood flow for healing purposes to the site at all times. Activity will increase blood flow and there for increase blood vessel lining pressure as well. If you increase your heart rate related to activity then you increase the pressure on the blood veins lining servicing the area healing which could result in some swelling and this access water could provide a medium to encourage inflammation which will turn into an infection very easily. An inflammation / infection will increase healing time and possibly cause the graft to expand to a point that it will not heal or continue to live. The main problem with grafts is that the graft part dies before it all heals together... then it must be removed and the procedure may or may not be done again. All of this also depends on how deep the skin was disrupted. You have three main layers of just skin then you get to the fatty tissue and then into muscle and then bone. As too why you are feeling dizzy I am not sure. Are you drinking a lot of fluids? What time of day does it occur? Is it related to activity of any kind or pain to your site? ARe you experiencing any headaches or difficulty with vision or hearing? BBBB brought up a good point, when he asked about a sinus infection? A sinus infection could be the result of the location of your site and its proximity to your sinuses... and this could cause you to feel some dizziness. APAP#3 could do this also but have you not taken it before for your other pains or after surgery on your knees? If so, and you didn't feel the dizziness I believe you could rule this out as a cause. What was the exact location of the skin graft? I don't remember. In our surgery clinic back in 1993-94 my surgerons wanted to see the client back in 72 hours to assure that the site was healing appropriately. I would often hear the a complaint about feeling light headed, and the doctors would say that the client is either experiencing this related to dehydration, infection at the site or the pain medications would be changedto see if that makes a difference. I hope this helps some. Good luck Bummer...take care of yourself..love Red
Be who you are and say what you feel, because those who mind don’t matter and those who matter don’t mind.
 
Reply
#9
Thank you for the information.

The tumor was on the side of the nose and it was a red spot in appearance.
It was the size of a nickle.

Using the Mohs surgery, the first layerof tissue involved removal of 90% of the tumor.
The roots and 10% of the tumor was in the 2nd layer.

I do believe I was doing to much yesterday around the hoiuse. It was little stuff within my restrictions, but after the activity I would get dizzy & feel an increase in blood pressure.

I did try driving today and it was the wrong thing to do, I turned around and went back home as my head started spinning.
 
Reply
  


Possibly Related Threads...
Thread Author Replies Views Last Post
  Nurses bronco54501 7 5,965 09-25-2011, 08:06 PM
Last Post: red1030
  A question for the nurses? Bummer Knees 13 6,916 02-14-2010, 09:42 PM
Last Post: Bummer Knees
Question Nurses and all joint replacements...Please capricorn 17 8,070 12-31-2009, 10:42 AM
Last Post: capricorn
  need help nurses jayne 14 6,678 12-11-2009, 10:27 AM
Last Post: jayne
  OK nurses fess up jayne 11 6,163 08-07-2009, 04:41 PM
Last Post: Bummer Knees
  OK nurses jayne 12 6,743 06-22-2009, 09:49 AM
Last Post: Lilly
  Nurses, and Anyone Else that can Help Please!!! Still in Limbo 40 21,574 06-15-2009, 02:05 PM
Last Post: Still in Limbo
  A question for the nurses on the forum? Bummer Knees 11 7,200 12-04-2008, 10:35 PM
Last Post: Bad Boy Bad Boy
  Question for Nurses. AQA 7 3,930 03-22-2008, 08:28 AM
Last Post: backache
  OK NURSES jayne 26 7,826 09-17-2007, 07:32 AM
Last Post: jayne

Forum Jump:


Browsing: 1 Guest(s)